Aa
Aa
A
A
A
Close
Avatar universal

Seborrheic Dermatitis

Hi All,

On 26/12/12 is started a therapy for my asthma outbreak with Cortisone, antibiotics, nebulizer drugs and some other pills so i can breathe during night. I stop cortisone on 09/01/13 and i continued with my Controller Medications. Three days ago i noticed that my cheeks red and swollen. Doctor told me is like a burning from the sun (heavy winter now in my country and no sun for days) and he gave me a cortisone cream for the face. I used the cream last night but today when i woke up i realize that in my ears, around my lips and mustache i get white flakes that go away when i touch them but keep coming back again soon after. Since last night i started using the cream my skin start peeling off. Is this a Seborrheic Dermatitis?  If yes what is causing it?

Thanks for any replies
3 Responses
Avatar universal
Hi All,

Anyone with a reply on this?

Thanks
563773 tn?1374246539
MEDICAL PROFESSIONAL
Hello,
It can be due to seborrheic dermatitis. Seborrheic dermatitis is a common skin condition that causes flaky,dry, white to yellowish scales to form on oily areas esp under the nose or anywhere on face. Topical antifungals and mild steroids are the usual treatment and combination of the two can be used to treat stubborn patches. Oral antifungal drugs and immunomodulators such as tacrolimus and pimecrolimus are used in very severe cases.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.

Avatar universal
Hi and Thanks for your reply,

It is getting better (i don't look so red anymore) but i still get white flaky scales   all over my face and not hair. If you can help me on this my concerns are:

1. Can this be due to the use of cortisone during my asthma outbreak?
2. Not being completely cured after 3 days of cortisone cream means something more serious?
3. Can this be an early HIV infection sign

Once again Thanks for your interest
Have an Answer?

You are reading content posted in the Dermatology Community

Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions